Alert archive / West Virginia / Flash Flood Warnings in 2022

Flash Flood Warning 101, NWS Charleston, WV

August 21, 2022Boone County, Lincoln County, Logan County, West Virginia

NWS Charleston, WV issued this flash flood warning at Aug 21, 2022, 8:58 AM EDT for Boone County, Lincoln County, Logan County, West Virginia. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2022, 8:58 AM EDT (12:58 UTC)
Expired
Aug 21, 2022, 2:30 PM EDT
In force
6 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boone County, WV, Lincoln County, WV, Logan County, WV

The radar

The Charleston,WV radar (KRLX), 35 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 10:00 AM EDTFLASH FLOOD2 Ssw Danville, WVWATER OVER ROAD. ROAD CLOSURE AT SPARSE CREEK RD.
Aug 21, 10:00 AM EDTFLASH FLOOD5 Wsw Danville, WVWATER OVER MUD RIVER ROAD. ROAD CLOSED.
Aug 21, 10:00 AM EDTFLASH FLOOD6 Sw Danville, WVWATER OVER ROAD. ROAD CLOSURE AT 3400 BLOCK OF BIG UGLY CREEK RD.
Aug 21, 10:05 AM EDTFLASH FLOOD3 Wsw Danville, WVWATER OVER LICK CREEK RD. PARTIAL ROAD CLOSURE.
Aug 21, 10:05 AM EDTFLASH FLOOD4 Ssw Danville, WVWATER OVER ROADS IN THE TURTLE CREEK AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 62 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 1.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2022-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2022-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
794 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

601 
WGUS51 KRLX 211258
FFWRLX
WVC005-043-045-211600-
/O.NEW.KRLX.FF.W.0101.220821T1258Z-220821T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
858 AM EDT Sun Aug 21 2022

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  West Central Boone County in central West Virginia...
  Southeastern Lincoln County in central West Virginia...
  North Central Logan County in southern West Virginia...

* Until noon EDT.

* At 858 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Madison, Chapmanville, Danville and Turtle Creek.

High water was reported in Danville along Long Branch Road by local 
law enforcement.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3808 8205 3812 8187 3809 8180 3798 8181
      3794 8205

FLASH FLOOD...RADAR INDICATED

$$

KH
4 follow-up statements
619 
WGUS51 KRLX 211421
FFWRLX
WVC005-043-045-211700-
/O.EXT.KRLX.FF.W.0101.000000T0000Z-220821T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1021 AM EDT Sun Aug 21 2022

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  West Central Boone County in central West Virginia...
  Southeastern Lincoln County in central West Virginia...
  North Central Logan County in southern West Virginia...

* Until 100 PM EDT.

* At 1021 AM EDT, local law enforcement reported thunderstorms 
  producing heavy rain across the warned area. Between 2 and 4 
  inches of rain have fallen. Additional rainfall amounts of 0.5 to 
  1 inch are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Law enforcement reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, streets as well as other poor drainage and low-
           lying areas.

* Some locations that will experience flash flooding include...
  Madison, Chapmanville, Danville and Turtle Creek.

Road closures at Mudd River Road, Turtle Creek Rd, Sparse Creek Rd, 
3400 block of Big Ugly Creek Rd. Partial road closure at Lick Creek 
Rd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3808 8205 3812 8187 3809 8180 3798 8181
      3794 8205

FLASH FLOOD...OBSERVED

$$

KH
027 
WGUS51 KRLX 211649
FFWRLX
WVC005-043-045-211830-
/O.EXT.KRLX.FF.W.0101.000000T0000Z-220821T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1249 PM EDT Sun Aug 21 2022

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  West Central Boone County in central West Virginia...
  Southeastern Lincoln County in central West Virginia...
  North Central Logan County in southern West Virginia...

* Until 230 PM EDT.

* At 1249 PM EDT, local law enforcement reported heavy rain across 
  the warned area earlier today. Between 2 and 4 inches of rain have 
  fallen. Flash flooding is ongoing.

  HAZARD...Flash flooding caused by heavy rainfall earlier today.

  SOURCE...Law enforcement reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, streets and poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Madison, Chapmanville, Danville and Turtle Creek.

Road closures from locally heavy rainfall earlier today continue 
impact the Danville area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3808 8205 3812 8187 3809 8180 3798 8181
      3794 8205

FLASH FLOOD...OBSERVED

$$

KH
542 
WGUS71 KRLX 211702
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
102 PM EDT Sun Aug 21 2022

WVC043-211712-
/O.CAN.KRLX.FF.W.0101.000000T0000Z-220821T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln WV-
102 PM EDT Sun Aug 21 2022

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN LINCOLN 
COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 3798 8204 3801 8204 3802 8202 3802 8194
      3803 8191 3805 8197 3808 8197 3809 8196
      3810 8194 3809 8189 3810 8184 3809 8180
      3798 8181 3797 8189

$$

WVC005-045-211830-
/O.CON.KRLX.FF.W.0101.000000T0000Z-220821T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone WV-Logan WV-
102 PM EDT Sun Aug 21 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM EDT THIS 
AFTERNOON FOR WEST CENTRAL BOONE AND NORTH CENTRAL LOGAN COUNTIES...

At 102 PM EDT, local law enforcement reported heavy rain across the 
warned area earlier today. Between 2 and 4 inches of rain have 
fallen. Flash flooding is ongoing.

HAZARD...Flash flooding caused by heavy rainfall earlier today.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         streets and poor drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Madison, Chapmanville, Danville and Turtle Creek.

Road closures from locally heavy rainfall earlier today continue 
impact the Danville area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3798 8204 3801 8204 3802 8202 3802 8194
      3803 8191 3805 8197 3808 8197 3809 8196
      3810 8194 3809 8189 3810 8184 3809 8180
      3798 8181 3797 8189

FLASH FLOOD...OBSERVED

$$

KH
817 
WGUS71 KRLX 211827
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
227 PM EDT Sun Aug 21 2022

WVC005-045-211837-
/O.EXP.KRLX.FF.W.0101.000000T0000Z-220821T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone WV-Logan WV-
227 PM EDT Sun Aug 21 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 230 PM EDT THIS AFTERNOON FOR 
WEST CENTRAL BOONE AND NORTH CENTRAL LOGAN COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 3798 8204 3801 8204 3802 8202 3802 8194
      3803 8191 3805 8197 3808 8197 3809 8196
      3810 8194 3809 8189 3810 8184 3809 8180
      3798 8181 3797 8189

$$

KH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 6:25 AM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Aug 21, 6:25 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
625 AM EDT Sun Aug 21 2022

.SYNOPSIS...
A series of disturbances through the weekend and start of the
new work week. Drier conditions are then expected for the
remainder of the work week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 305 AM Sunday...

Active weather day in the near term period. Upper trough to our west
with surface low and cold front over IL. These features will move
east into our area later today and tonight, with showers and
thunderstorms becoming numerous across the area. Very moist air mass
currently in place, with PW values already approaching 1.6 to 1.7
across western zones will result in storms with heavy downpours once
again, along with localized flooding issues, particularly if there
are repetitive storms in a location in a short period of time. Will
allow the day shift to determine if a watch is needed. There is
still a possibility for severe storms later this afternoon and
evening mainly across the western half of the CWA with 1000-2000
J/kg cape, and around 30 kts of shear, with damaging winds the
primary threat, assuming enough organization is able to occur.

Cold front should be just to the west of the CWA at the end of the
period, with a gradual decrease in coverage of convection late
Sunday night, before revamping again on Monday.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
As of 500 AM Sunday...

Upper level troughing lingers over the region Monday as a plume of
better precipitable water values shifts off to the east. Shortwaves
embedded in the broader upper trough will provide a focus for
showers and thunderstorms during the day. Deep layer shear will
be limited to around 20KTs with afternoon MLCAPE values around
1000J/kg, so not expecting severe storms. While column moisture
will be on the decrease, localized downpours could create some
isolated high water issues, especially if they occur over soils
that have seen recent localized heavy rainfall. At this time,
the region is not outlooked for a severe or excessive rainfall
threat. A bulk of the mid level energy shifts east out of the
region late Monday night into Tuesday morning which should bring
an end to synoptically forced precipitation from west to east
through Tuesday afternoon.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 500 AM Sunday...

Broad upper troughing lingers over the region through Thursday as
the column continues to dry. Aside from a few diurnal showers near
the mountains have gone with a dry forecast through Thursday with
temperatures slightly above normal values for this time of the year.

Precipitation chances increase heading into the weekend as a diffuse
frontal boundary approaches from the north as tropical moisture
slowly begins to work back into the TN Valley.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
As of 620 AM Sunday...

Sct showers and thunderstorms continue to linger across the area
and will continue to do so through the morning/16Z, when an
uptick in the convection will start to occur. Expect brief
MVFR/IFR conditions, and the potential for strong gusty winds in
vicinity of storms. Bulk of convection will subside after
03-06Z, but isolated storms will continue to be possible for the
remainder of the TAF period. Otherwise, after 03-06Z, expecting
widespread MVFR and areas of IFR/LIFR ceilings/vsbys to
develop.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z
MONDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS:  Onset timing and location of convection
and/or intensity of reduced flight conditions may vary.
Timing/development of widespread MVFR/IFR/LIFR restrictions late
tonight may vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE               SUN 08/21/22
UTC 1HRLY       09   10   11   12   13   14   15   16   17   18   19   20
EDT 1HRLY       05   06   07   08   09   10   11   12   13   14   15   16
CRW CONSISTENCY  H    L    M    H    H    M    H    M    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    M    H    H    H    H    H
BKW CONSISTENCY  H    H    M    M    L    H    L    L    M    H    H    H
EKN CONSISTENCY  L    L    L    M    L    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    L    H    H    H    M    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z MONDAY...
Brief IFR in showers and storms through Monday. IFR fog possible
Wednesday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JP/SL
NEAR TERM...SL
SHORT TERM...JP
LONG TERM...JP
AVIATION...SL
Hazardous weather outlook, Aug 21, 4:03 AM EDT, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
403 AM EDT Sun Aug 21 2022

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>026-029-031-220815-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Gilmer-
Harrison-
403 AM EDT Sun Aug 21 2022

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia, and portions of central West Virginia,
northern West Virginia, southern West Virginia and western West
Virginia.

.DAY ONE...Today and Tonight.

A marginal risk for severe thunderstorms exists this afternoon and
evening. Damaging winds are the primary threat.

In addition, heavy downpours may lead to localized flooding issues
particularly if repetitive storms occur over a location.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional showers and storms, some with heavy downpours are expected
on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

WVZ027-028-030-032>034-039-040-515>526-220815-
Clay-Braxton-Lewis-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
403 AM EDT Sun Aug 21 2022

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia, northern West Virginia,
southeast West Virginia and southern West Virginia.

.DAY ONE...Today and Tonight.

Heavy downpours may lead to localized flooding issues particularly
if repetitive storms occur over a location.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional showers and storms, some with heavy downpours are expected
on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Aug 21, 6:07 AM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
607 AM EDT SUN AUG 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TSTM WND DMG     5 W SUMMERSVILLE        38.28N 80.94W
08/21/2022                   NICHOLAS           WV   DEPT OF HIGHWAYS

            TREE DOWN AT WV-39 AND WHITEWATER RD. TIME
            ESTIMATED FROM RADAR.

&&

JP
Special weather statement, Aug 21, 7:06 AM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Charleston WV
706 AM EDT Sun Aug 21 2022

WVZ013-015-026-211130-
Boone WV-Kanawha WV-Lincoln WV-
706 AM EDT Sun Aug 21 2022

...A strong thunderstorm will impact portions of west central
Kanawha, eastern Lincoln and northeastern Boone Counties through 730
AM EDT...

At 705 AM EDT, Doppler radar was tracking a strong thunderstorm near
Julian, or 8 miles north of Madison, moving east at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Charleston, Marmet, Julian, Alum Creek, Danville, Foster, Ashford and
Racine.

This includes Route 119 between mile markers 55 and 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3807 8182 3821 8191 3833 8165 3814 8147
TIME...MOT...LOC 1105Z 252DEG 17KT 3818 8178

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

KH
Special weather statement, Aug 21, 7:08 AM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Charleston WV
708 AM EDT Sun Aug 21 2022

WVZ018-027>029-211145-
Calhoun WV-Clay WV-Gilmer WV-Braxton WV-
708 AM EDT Sun Aug 21 2022

...A strong thunderstorm will impact portions of southeastern
Calhoun, southwestern Gilmer, northwestern Braxton and northern Clay
Counties through 745 AM EDT...

At 707 AM EDT, Doppler radar was tracking a strong thunderstorm near
Arnoldsburg, or 14 miles south of Grantsville, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Glenville, Sutton, Gassaway, Arnoldsburg, Cedar Creek State Park,
Nebo, Shock, Millstone, Frametown, Wilsie, Servia, Rosedale,
Exchange, Orma, Nicut, Stumptown, Cedarville and Normantown.

This includes Interstate 79 near mile marker 43, near mile marker 48,
near mile marker 50, and between mile markers 59 and 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3862 8104 3882 8116 3897 8084 3862 8061
TIME...MOT...LOC 1107Z 252DEG 21KT 3872 8105

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

KH
Special weather statement, Aug 21, 7:11 AM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Charleston WV
711 AM EDT Sun Aug 21 2022

WVZ025-211145-
Logan WV-
711 AM EDT Sun Aug 21 2022

...A strong thunderstorm will impact portions of Logan County through
745 AM EDT...

At 710 AM EDT, Doppler radar was tracking a strong thunderstorm over
Logan, moving northeast at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Logan, Chapmanville, Man, Chief Logan State, Holden,
Amherstdale-Robinette, Mount Gay-Shamrock, Mallory, West Logan,
Mitchell Heights, Mount Gay, Verdunville, Chauncey, Switzer, Blair,
Amherstdale-Robine, Sharples and Sarah Ann.

This includes Route 119 between mile markers 21 and 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3781 8213 3784 8215 3785 8211 3789 8212
      3791 8216 3796 8220 3802 8201 3802 8194
      3799 8198 3797 8196 3795 8183 3791 8176
      3787 8178 3781 8172 3783 8166 3780 8161
      3770 8199
TIME...MOT...LOC 1110Z 246DEG 56KT 3787 8199

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

KH
Special weather statement, Aug 21, 7:42 AM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Charleston WV
742 AM EDT Sun Aug 21 2022

WVZ013-025-026-211215-
Boone WV-Lincoln WV-Logan WV-
742 AM EDT Sun Aug 21 2022

...A strong thunderstorm will impact portions of southeastern
Lincoln, north central Logan and Boone Counties through 815 AM EDT...

At 742 AM EDT, Doppler radar was tracking a strong thunderstorm near
Van, or near Madison, moving northeast at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Madison, Chapmanville, Van, Wharton, Julian, Harts, Danville,
Whitesville, Sylvester, Turtle Creek, Prenter, Woodville, Foster,
Blair, Sharples, Alkol, Mud and Jeffrey.

This includes Route 119 between mile markers 36 and 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3801 8212 3819 8190 3801 8147 3783 8177
TIME...MOT...LOC 1142Z 232DEG 21KT 3799 8179

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

KH
Special weather statement, Aug 21, 8:14 AM EDT, 44 minutes before
Special Weather Statement
National Weather Service Charleston WV
814 AM EDT Sun Aug 21 2022

WVZ013-015-026-211245-
Boone WV-Kanawha WV-Lincoln WV-
814 AM EDT Sun Aug 21 2022

...A strong thunderstorm will impact portions of central Kanawha,
east central Lincoln and northern Boone Counties through 845 AM
EDT...

At 813 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Julian, or 8 miles northeast of Madison, moving
northeast at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Charleston, Jefferson, South Charleston, St. Albans, Dunbar,
Montgomery, Chesapeake, Marmet, Belle, Cedar Grove, East Bank,
Glasgow, Pratt, Coal Fork, Alum Creek, Julian, Tornado, Danville,
Handley and Seth.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 96 and 99.
 Interstate 64 in West Virginia between mile markers 52 and 54.
 West Virginia Turnpike between mile markers 71 and 95.
 Route 119 between mile markers 53 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3813 8194 3838 8182 3829 8124 3825 8125
      3821 8128 3818 8132 3818 8133 3815 8134
      3809 8138 3803 8168
TIME...MOT...LOC 1213Z 217DEG 16KT 3816 8171

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

KH

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 9:09 PM EDTSpecial Weather StatementRLXDoddridge36 min
Aug 21, 12:18 AM EDTFlash Flood WarningRLXDoddridge, Harrison, Lewis3 hr
Aug 21, 2:01 AM EDTSpecial Weather StatementRLXLincoln, Logan, Mingo44 min
Aug 21, 2:39 AM EDTSpecial Weather StatementRLXBoone, Lincoln, Logan51 min
Aug 21, 3:16 AM EDTSpecial Weather StatementRLXKanawha29 min
Aug 21, 3:17 AM EDTSpecial Weather StatementRLXBoone28 min
Aug 21, 3:43 AM EDTSpecial Weather StatementRLXRoane32 min
Aug 21, 3:47 AM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Putnam, Roane43 min
Aug 21, 4:12 AM EDTSpecial Weather StatementRLXClay33 min
Aug 21, 4:15 AM EDTSevere Thunderstorm WarningRLXClay, Fayette, Nicholas30 min
Aug 21, 4:25 AM EDTSpecial Weather StatementRLXRoane35 min
Aug 21, 4:44 AM EDTSpecial Weather StatementRLXNicholas31 min
Aug 21, 5:35 AM EDTSpecial Weather StatementRLXJackson25 min
Aug 21, 6:01 AM EDTSpecial Weather StatementRLXRoane44 min
Aug 21, 7:06 AM EDTSpecial Weather StatementRLXBoone24 min
Aug 21, 7:08 AM EDTSpecial Weather StatementRLXBraxton, Gilmer37 min
Aug 21, 7:11 AM EDTSpecial Weather StatementRLXLogan34 min
Aug 21, 7:42 AM EDTSpecial Weather StatementRLXBoone33 min
Aug 21, 8:14 AM EDTSpecial Weather StatementRLXKanawha31 min
Aug 21, 4:51 PM EDTFlash Flood WarningRLXPleasants, Tyler2 hr
Aug 21, 5:08 PM EDTSpecial Weather StatementRLXTyler37 min
Aug 21, 5:49 PM EDTSpecial Weather StatementRLXClay26 min

Nearby

Flash Flood Warnings in West Virginia, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.